I just got off the phone with my Aunt Leslie and she told me that I'm always so positive on my blog and asked why I don't talk about the side effects from chemo. Well friends, here it is...
I have horrible neuropathy in my hands and feet. I always thought neuropathy was numbness and tingling, which it is, but the worst part is that I have pain as well. I have numbness and tingling in my hands and forearms, but my feet, knees, elbows and sometimes shoulders hurt almost as bad as the bone pain I had when I had chemo. In the evenings and mornings my fingers hurt when I flex them and my feet kill to walk. I have a hard time even opening my pill bottles because of the pain in my hands. The 800mg of Motrin that I take only at night don't seem to help, but I keep taking it. These symptoms are all a side effect from the chemo. I've heard from some that it can last months to years. Lets just hope it isn't years.
I've been taking neurontin which helps with nerve repair since I had surgery 5 weeks ago. It worked the first 2 weeks, but the pain returned after being out in the cold at the cemetery when my grandpa passed away. I see my doctor Wednesday so hopefully he will have a solution. I hope being in the warmth of AZ and getting some vitamin D will cure this.
This morning when I looked in the mirror as I was stepping into the shower I noticed the many scars on my torso, which made me cry. They are far from attractive. But then I realized these scars are the reason I'm alive and so I let the water wash my tears away and put on a happy face.
The hair on my body has returned, except for the back of my legs. I don't know if this is good or bad. I will admit I enjoyed not having to use a razor for 7 months. My eyebrows and eyelashes are back! I even had to pluck my eyebrows this morning. That is a good sign. The hair on my head is pretty much filled all of the bald spots and is looking rather thick, however it is so short and makes me think it will take forever to have any kind of style. It is super soft, like a baby chick and everyone likes to rub my head, which can be quite annoying. It's only been 1 1/2 months since I've seen some growth and I really have more than I thought I would by now. I am taking pictures every month, which I can see some growth from last month and I'm sure will see more improvement in the months to come.
The lovely prednisone that they gave me every time I had chemo has added a total of 10 pounds to my physic and now you wonder why I've been working out so much at the gym. I'm bound and determined to get this off quickly. When patient's would tell me prednisone caused weight gain, I always thought they were full of bologna. Well I admit, they were right. Hopefully getting back to a normal schedule, I'll burn more calories than I have been sitting around the house and shed those pounds so that my normal clothes will fit soon.
I think that is enough complaining for now. Let's hope in 1 month all of these side effect will be history, I'll be able to run again and my normal clothes will be loose!
17 hours ago